Itchy spots after eating carbs turn into acne

Patient

Q: Hi,

I get very itchy skin after I eat ~ 60 g of carbs in a meal. The itchy skin is usually on top of raised, red skin similar to a mosquito bite. Sometimes (50%) these spots, turn into acne. I also have very oily skin.

I've been tested for allergies and I have none of the common (peanuts, milk, rice, etc.) ones. The only two things that have ever controlled my acne are magnesium supplements and just reducing my carb intake. Right now, my diet is very restrictive and very fat heavy but my skin is okay.

I've also tried other supplements and no other supplement has made things better. Sometimes, they've made things worse. Running regularly for a few months didn't seem to help much either.

It might be worth mentioning that I am a normal weight and average height. And have no other medical problems apart from this itching. Acne medication (minocycline, benzoyl peroxide) has only made things worse or had no effect.

If you have any ideas about how to fix the itchy skin and acne, I'd be very grateful.

Thanks.

Symptoms:  Itching, acne
Doctor

A:   Hello. Welcome to ask the doctor.
I understand your concern.

For acne, I prefer to advise tablet Azithromycin, Doxycycline to my patients. In recalcitrant cases, Consideration is given to start oral retinoids.
Also topical clindamycin and azelaic acid can be applied if benzoyl peroxide made it worse.
Avoid hair oil application and oily food in the diet.
Do not touch or pop up the pimple.
You can share my opinion with your doctor.

I hope it helps.
Stay healthy.

Related Q&A

Q: Hi,  I've been suffering acne for six years, and my doctor perscribed me ?ISOTRETINOIN capsules to treat it...

Q: Over a month ago, I was diagnosed with PCOS. My doctor put me on the pill (Yasmin). In the first month, I developed a...

Q: I am looking for a contraceptive pill that will assist with my acne problem but which has a relatively low amount of ...

Q: Make age 63 recently on minocycline for scalp acne . Commenced walking twice a day as the impact of this medicine cau...

Q: I have been taking isotroin 20 for 1 year so I get clear skin but then I stopped it and started taking isotroin 10 ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews